Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Partial seizures for a patient with Epilepsy - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Epilepsy
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   Hi, i am an allready known epileptic with complex partial and tonic clonic seizures. recently upon waking i have been experiencing odd things, when i look at things everything goes small and i have twitching in my right thumb and then hand. it last for about a minute or so, i was just wondering if this could be a seizure?
Doctor :   Hi
User :   hi
Doctor :   give me a couple of mins to read your query.
User :   ok
Doctor :   did you feel any blurring of vision?
Doctor :   what were the other symptoms?
Doctor :   apart from the things you mentioned?
User :   no, everything is just like out of proportion and small
User :   its hard to explain, at the same time my right thumb twitches and then my whole hand
Doctor :   ok, after the episode did you have any headache, loss of consciousness, etc?
User :   no loss of consciousness, a little bit dazed afterwards but not for long
Doctor :   Ok
Doctor :   have you had similar episodes of the same type before ? apart from the epilepsy you mentioned.
User :   i have had them on and off for a while, its exactly the same everytime which was made me wonder
Doctor :   ok
User :   its not scary, i dont feel anxious or anything... its just weird...and annoying
Doctor :   generally a simple partial seizure may preesent in similar ways
Doctor :   probably lasting for as less as 30 seconds also.
Doctor :   any changes you felt with the mouth , any twitching in the face?
User :   top lip feels like it is but i havent looked in the mirror or anything
Doctor :   ok
Doctor :   this could be a seizure, but we may not be able to exactly come to a conclusion
Doctor :   generally they start with warning symptoms
Doctor :   as in visual disturbances, a headache , tremors, etc.
Doctor :   sometimes loss of conciousness or going blank for few seconds.
Doctor :   are you on any medications?
User :   yeah
User :   keppra
Doctor :   ok
Doctor :   have you seen your doctor after getting these episodes?
User :   not yet, i dont want to bother them if its just nothing
Doctor :   I feel you may need to bring this to the doctor,s notice next time.
Doctor :   generally these seizures may manifest widely, sometimes with a minor twitching as well
Doctor :   in your case as you have had similar episodes , we need to evaluate this.
Doctor :   do you associate it with eye problems always?
User :   how do you mean?
Doctor :   I meant whenever you get the twitch , do you always feel the things around appear smaller?
Doctor :   or was this the first time.
User :   yeah i know its gonna twitch because everything goes small first
Doctor :   Ok
Doctor :   I cannot exclude the possibility that this could be a seizure.
Doctor :   since you have a history of seizures.
Doctor :   twitching of the hands may indicate a seizure episode.
Doctor :   are you there with me?
User :   yeah
Doctor :   before this episode, when did you have the last episode of seizures?
User :   what the other seizures?
Doctor :   yes.
User :   theyve never really stopped
Doctor :   ok
Doctor :   when was your last consultation for the same with your doctor?
User :   i see an epilepsy nurse every 3 months, and the consultant every 6 months
Doctor :   I think you will need a review on the current medications .
User :   i dont wanna bring it up coz i have had non epileptic seizures in the past too... and if they are going to just say its non epileptic then i have wasted their time
Doctor :   I feel these are seizure episodes
Doctor :   we need to get the blood levels of the present medicine.
Doctor :   as well as do an EEG, to conclude correctly
Doctor :   If the serum levels are low, you need to increase the dose of the medicine.
User :   im allready on the highest doese though? i dont think i can go any higher
Doctor :   if there is evidence of abnormal activity on EEG, you will need other medicines in addition.
Doctor :   Ok
Doctor :   Then we may have to add second drug
Doctor :   are you there with me?
User :   yep
Doctor :   I hope you followed my suggestion.
User :   yes, i think i will mention it to my epilepsy nurse tomorrow
Doctor :   to summarize, I feel you need a second drug to control the seizures , I recommend that you review the medication with your doctor or nurse.
User :   okay, so do you think the odd things i have been experiencing may be another type of seizure?
Doctor :   It may be the manifestation of the same type of seizure or another one as well.
User :   ok
Doctor :   I hope I answered all your questions.
Doctor :   Are there any more questions that I can help you with?
User :   no thankyou very much for your time
Doctor :   pleasure here.
Doctor :   thanks for consulting me.
Doctor :   Bye for now.

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor